MAUDE Adverse Event Report: TERUMO MEDICAL CORPORATION RADIFOCUS GLIDEWIRE ADVANTAGE; WIRE, GUIDE, CATHETER

TERUMO MEDICAL CORPORATION RADIFOCUS GLIDEWIRE ADVANTAGE; WIRE, GUIDE, CATHETER
Model Number N/A
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 03/04/2024
Type of Reportable Event Serious Injury
Event or Problem Description
The user facility reported that the tip of the involve glidewire wire broke off in the patient during a procedure.They were able to retrieve the tip of the wire with a snare, and nothing was left inside the patient.There was no harm to the patient.The reported event did not result in patient injury or require surgical intervention.There is not a direct allegation that the reported device caused or contributed to patient injury.The event occurred intra-operative.Additional information was received on 07 mar 2024: the procedure performed was a thrombectomy with inari equipment.The patient's anatomy was tortuous when working with the wire that broke.The size of wire tip that broke off was 3 centimeters (cm).They were using an inari's thrombectomy device with the guidewire at the time of breakage.
 
Additional Manufacturer Narrative
D6a: implanted date: device was not implanted; d6b: explanted date: device was not explanted; e3: occupation: purchasing.The actual device has not been returned for evaluation.The investigation is currently ongoing.A follow-up report will be submitted once the investigation is complete.No anomaly was found in the manufacturing record and the shipping inspection record.No other similar report was found in the past complaint file.Terumo medical products (tmp) (importer) registration no.2243441 is submitting this report on behalf of ashitaka factory of terumo corporation (manufacturer) registration no.9681834.
 
Additional Manufacturer Narrative
Visual inspection of the actual sample: length of the fragment: approximately 54 mm.Length of the main body: approximately 2542 mm.Total length: approximately 2596 mm the total length of the actual sample was confirmed to be within our control standards.Magnifying inspection of the actual sample: [main body] the fractured end of outer layer seemed like it had been torn off.The core wire was protruding from the outer layer in the vicinity of the fractured end.No anomaly such as a scratch was found in other sections.[fragment] the vicinity of the fractured end had been curved and wrinkled.The core wire was exposed at the fractured section.The fractured end of outer layer seemed like it had been torn off.Electron microscopic inspection of the actual sample: the edge of fractured outer layer of the main body had been ripped.The outer layer of the main body was wrinkled the winkles seemed to have been caused when this part was stretched.The fractured end of the fragment had been scratched.From this, it was inferred that some hard object came into contact with the ripped and scratched parts of the actual sample.Dimensions: outer diameter (undamaged hydrophilic-coated section and undamaged ptfe-coated section): within our control standards.There were no abnormalities.The outer layer of actual sample was removed, and electron microscopic inspection of core wire was performed for the state of the fractured section.No tapering was observed in any of the core wires.Dimple pattern was observed on the core wire fracture surface of both portions.Simulation test: we have been aware that the guidewire may be fractured when the following force a) - d) is applied.Furthermore, regarding the core wire, we have also been aware that the characteristics of shape of the side surface of the fractured part and the fracture surface differs as follows depending on the mechanism leading to the fracture.A) when repeated bending force (repeated 90° bending force) is applied.No taper is found on the side surface of fractured section, and dimple patterns (hole-shaped patterns) is generated on the fracture surface.This state was considered to be similar to that of the actual sample.B) when tensile force is applied to a looped guidewire.The side surface of fractured section on the wire is curved and tapered, and the fracture surface is roughened.C) when continuous torque force is applied in the same direction to a curved guidewire.No taper is found on the side surface of fractured section, and radial patterns are generated on the fracture surface.D) when pulling force is applied.The fractured part is tapered.Based on the investigation result, no anomaly was found in the manufacturing record, the shipping inspection record, and dimensions of the actual sample.In this case, as one of the possibilities, it was inferred that the core wire was exposed to an excessive bending load repeatedly and fractured due to metal fatigue, and subsequently, a tensile load was applied to the actual sample while its part near the fracture of core wire was trapped by some kind of hard object, which resulted in the outer layer at the involved site having stretched and fractured.The total length of the actual sample was confirmed to be within our control standards, and it was likely that there was no portion missing from the actual sample.Ashitaka factory has been making efforts in maintaining the quality of this product by performing following work and inspections.The outer diameter of this product is controlled.Before the packaging process, 100% visual inspection is performed.Instructions for use (ifu) of this product indicates as follows: "if any resistance is felt or if the tip's behavior and/or location seems improper, stop manipulating the glidewire advantage and/or the catheter and determine the cause by fluoroscopy.Continuing to manipulate or rotate the glidewire advantage or failure to exercise proper caution may result in bending, kinking, separation of the guide wire's tip, damage to the catheter, or damage to the vessel.".

Brand Name
RADIFOCUS GLIDEWIRE ADVANTAGE
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
TERUMO MEDICAL CORPORATION
950 elkton blvd.
elkton MD 21921
Manufacturer (Section G)
TERUMO CORPORATION, ASHITAKA
reg. no. 9681834
150 maimaigi-cho
fujinomiya city, 418
JA   418
Manufacturer Contact
gina digioia
265 davidson ave
suite 320
somerset, NJ 08873
4103927218
MDR Report Key18987106
Report Number9681834-2024-00047
Device Sequence Number16861036
Product Code DQX
UDI-Device Identifier04987350703644
UDI-Public04987350703644
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K063372
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 03/27/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2026
Device Model NumberN/A
Device Catalogue NumberGA3502
Device Lot Number230914
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/04/2024
Supplement Date Received by Manufacturer04/03/2024
Initial Report FDA Received Date03/27/2024
Supplement Report FDA Received Date04/25/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/14/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
INARI'S THROMBETOMY DEVICE.
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient SexUnknown